Depression and Anxiety at an older age

Posted by pjss48 @pjss48, Sep 14, 2018

I am a 70 year old woman who has had depression and anxiety for a long time. It got worse 3 years ago when my husband lost one of his jobs. I panicked and my anxiety increased. I was afraid to do things. like driving. I have arthritis pretty bad and foot problems. I’m a Christian and my faith has helped me. My husband was a pastor and our church closed 3 months ago. We’ve had continual stress. Sometimes I don’t know what to do with myself during the day. I’ve gotten help from several doctors, including a psychiatrist. I also have IBS. I am better. I’m taking trazadone duloxetine, remeron and xanax. Also on osteo biflex, probiotic , bentyl and celebrex. I want to get on Sam e but it may interact with one of my meds. Thanks for listening.

@lioness, I really like your answer! All the things you said are so encouraging that we should be our own advocate! Thanks!

REPLY

My experience is that you absolutely must be your own advocate. When I go to the doctor I have a list of my questions already prepared and go down my list. I do a lot of research prior to my appointment through the Mayo Clinic, Web MD and other very reliable sources. I have also found that integrative doctors are also very good as they combine natural with pharmaceuticals. My integrative doctor has played a big role in my anxiety and depression care and thus allowing me to keep pharmaceuticals to a minimal. She added a vitamin called serosyn that is loaded with vitamin B's and other natural calming ingredients and also Sam e. In addition she straightened out my gut with diet and supplements which has a lot to do with depression and anxiety. She also had me do a sleep study and found out I indeed have sleep apnea which was adding to the depression and anxiety and that has been corrected also.

REPLY
@rae456

I am 78 and going thru anxiety and withdrawal. Was in the hospital in mental health. Put on remeron 7.5 and now , trintellix also another anti a drug to take every four hours . Withdrawal from opioids , not easy. Have family. Hard to focus. And drive. Had illnesses and pain and was put on meds and now hard to get off. I am home alone. Have family I can call. Not many close friends. Always been very independent. I am trying to live in the present

Jump to this post

My sodium level is low, blurry vision. Advise to take pedialyte. Trintellix can cause this in the elderly. Will have more to follow after checking with doc.

Liked by Lisa Lucier

REPLY
Please login or register to post a reply.